MAUDE Adverse Event Report: K2M, INC. TORQUE LIMITING HANDLE; SIZE 20 IN-LBS (2.3 N-M); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TORQUE LIMITING HANDLE; SIZE 20 IN-LBS (2.3 N-M); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 201-90140
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a pyrenees torque limiting handle was observed to be cracked during inspection.There is no procedure associated with this reported event, no patient involvement, and no adverse consequence has been reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection confirms that the handle is fractured.There is a cut in the handle.The handle still engaged and disengaged with the driver properly.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.This device was manufactured in nov-2010 and was 11 years old at the time of reported event.The most likely cause of the reported event was determined to be due to normal wear from extended use.Material integrity can be compromised due to age.An accident or improper usage/cleaning may have contributed to the event, but could not be confirmed.

Brand Name
TORQUE LIMITING HANDLE; SIZE 20 IN-LBS (2.3 N-M)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13112578
Report Number3004774118-2021-00418
Device Sequence Number17264319
Product Code LXH
UDI-Device Identifier10888857030299
UDI-Public10888857030299
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201-90140
Device Lot NumberAJJP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown